MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH NCB FEMUR PLATE RIGHT, 13 HOLES, 324 MM

ZIMMER SWITZERLAND MANUFACTURING GMBH NCB FEMUR PLATE RIGHT, 13 HOLES, 324 MM
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Information (3190)
Date of Event 10/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
X-rays were received and will be reviewed as part of ongoing investigation.The manufacturer did not receive yet the device, however it is indicated by complainant that it will be returned for investigation.The lot number of the device was received.The device history records will be reviewed during investigation.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on the right side and underwent revision due to implant fracture.
 
Additional Manufacturer Narrative
Additional information which was received on nov 18, 2019 the manufacturer received x-rays ,other source documents (surgical reports, photos) for review.Should additional information become available and / or the device(s) be returned for evaluation and an investigation result be available, that changes this assessment, an amended medical device report will be submitted.Zimmer¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on the right side and underwent revision surgery due to implant fracture.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected and additional information.Event description: it was reported that patient was implanted on (b)(6) 2019 and underwent revision surgery on (b)(6) 2019 due to implant breakage.Review of received data: due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.X-rays: the received x-rays confirm the breakage of the ncb femur plate.Product evaluation: visual examination: the broken ncb femur plate was returned for investigation.The plate was broken into two parts.The fracture of the plate is located through a screw hole.On the fracture surfaces, beach lines are visible which point to a fatigue fracture.The fracture surfaces shows also small polished areas and some scratches, most probably due to contact between the parts after the fracture.Several scratches are visible on the surface of the non-bone-facing side of the plate.Review of product documentation: device purpose: this device is intended for treatment.Product compatibility: the product combination was approved by zimmer biomet.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Raw material certificate: the raw material certificate was reviewed with no anomalies noted.Conclusion: it was reported that patient was implanted on jun 25, 2019 and underwent revision surgery on (b)(6) 2019 due to implant breakage.The plate was in vivo for approximately 4 months.The quality records show that all specified characteristics (material, dimensions, surface, etc.) for the ncb plate have met the specifications valid at the time of production.Therefore, the investigation results did not identify a non-conformance or a complaint out of box (coob).The visual examination of the plate indicates a fatigue fracture.Macroscopically, no defects can be observed that could trigger or contribute to the fracture.Fatigue fractures can occur due to a cyclic overloading.Possible contributing factors to the overload could be a not properly healed bone fracture and / or not adherence to the postoperative protocol (patient behavior).However, based on the available information and performed investigation, an exact root cause for the plate breakage could not be determined.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
No change to previously reported event.

Brand Name
NCB FEMUR PLATE RIGHT, 13 HOLES, 324 MM
Common Device Name
NCB FEMUR PLATE RIGHT
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key9339917
Report Number0009613350-2019-00686
Device Sequence Number16690311
Product Code HRS
UDI-Device Identifier00889024297388
UDI-Public00889024297388
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K042695
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number02.03260.013
Device Lot Number2974814
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/24/2019
Supplement Date Received by Manufacturer11/18/2019
10/19/2020
Initial Report FDA Received Date11/19/2019
Supplement Report FDA Received Date12/10/2019
10/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age75 YR
Patient Weight70